Pacific Journal of Mathematics

Diagonalizing projections in multiplier algebras and in matrices over a $C^*$-algebra.

Shuang Zhang

Article information

Pacific J. Math., Volume 145, Number 1 (1990), 181-200.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46L05: General theory of $C^*$-algebras
Secondary: 46L80: $K$-theory and operator algebras (including cyclic theory) [See also 18F25, 19Kxx, 46M20, 55Rxx, 58J22]


Zhang, Shuang. Diagonalizing projections in multiplier algebras and in matrices over a $C^*$-algebra. Pacific J. Math. 145 (1990), no. 1, 181--200.

Export citation


  • [I] C. A. Akemann, G. K. Pedersen and J. Tomiyama, Multipliers ofC*-algebras, J. Funct. Anal., 13 (1973), 277-301.
  • [2] J. Bunce and J. Deddens, A family of simple C*-algebrasrelated to weighted shift operators, J. Funct. Anal., 19 (1975), 13-24.
  • [3] B. Blackadar, Notes on the structureof projections in simple C*-algebras, Semes- terbericht Funktionalanalysis, W82, Tubingen, March 1983.
  • [4] B. Blackadar, K-Theory for OperatorAlgebras,Springer-Verlag, New York, Berlin, Hei- delberg, London, Paris, Tokyo, 1987.
  • [5] L. G. Brown and G. K. Pedersen, C*-algebras of real rank zero, preprint, 1989.
  • [6] L. G. Brown, Extensions of AF algebras: the projection lifting problem, Operator Algebras and Applications, Proc. Symp. Pure Math.,38 (1981), Part I, 175-176.
  • [7] R. Busby, Double centralizers and extensions of C*-algebras,Trans. Amer. Math. Soc, 132 (1968), 79-99.
  • [8] J. Cuntz and N. Higson, Kuiper's theorem for Hubert modules, Operator Alg. and Math. Phys., Vol. 62, Proc. of a Summer Conference June 17-21, 1985.
  • [9] M.-D. Choi and G. A. Elliott, Density of the self adjoint elements with finite spectrum in an irrational rotation C*-algebra, Math. Scand., (to appear).
  • [10] G. A. Elliott, Derivations ofmatroid C*-algebras II,Ann. of Math., 100 (1974), 407-422.
  • [II] K. Grove and G. K. Pedersen, Diagonalizing matrices over C(X), J. Funct. Anal., 59(1984), 65-89.
  • [12] P. R. Halmos, A Hubert Space Problem Book, second edition, Springer-Verlag New York, Heidelberg, Berlin, 1982.
  • [13] R. V. Kadison, Diagonalizing matrices overoperatoralgebras, Bull. Amer. Math. Soc, 8(1983), 84-86.
  • [14] R. V. Kadison, Diagonalizing matrices, Amer. J. Math., 106 (1984), 1451-1468.
  • [15] G. Kasparov, Hubert C*-modules'.Theorems of Stinespring and Voiculescu, J. Operator Theory, 4 (1980), 133-150.
  • [16] G. K. Pedersen, The linear span of projections in simple C*-algebras, J. Operator Theory, 4(1980), 289-296.
  • [17] M. A. Reiffel, The homotopy groups of the unitary groups of non-commutative tori, J. Operator Theory, 17 (1987), 237-254.
  • [18] M. A. Reiffel, Non-stable K-theory and non-commutative tori, Contemporary Math., 62(1987),267-279.
  • [19] M. A. Reiffel, Dimension and stable rank in the K-theory of C* -algebras, Proc. London Math. Soc, 46 (1983),301-333.
  • [20] H. Weyl, Uber beschrankte quadratischenformen deren differentz vollstetig ist, Rend. Circ. Mat. Palermo, 27 (1909),373-392.
  • [21] S. Zhang, K-groups, quasidiagonality and interpolation by multiplier projec- tions, Trans. Amer. Math. Soc, to appear.
  • [22] S. Zhang,A Riesz decomposition property and ideal structure of multiplier algebras, J. Operator Theory, (to appear).
  • [23] S. Zhang, On the structure of projections and ideals of corona algebras, Canad. J. Math., 41 (1989),721-742.
  • [24] S. Zhang, C*-algebras with real rank zero and the internal structure of their corona and multiplier algebras, Part I, II,IV, preprints. Part IIIto appear in Canad. J. Math.
  • [25] S. Zhang,A property of purely infinite simple C*-algebras, Proc. Amer. Math. Soc, to appear.